Delaware, 2011

Strong Wind in Delaware, March 10, 2011

March 10, 2011 · NWS PHI · 4 events in 4 counties and zones

Strong southeast winds channeled up the Delaware Bay during the late afternoon and early evening of the 10th. Peak wind gusts averaged around 50 mph.

Where it happened

Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$10,000
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PHI wrote it up.

Strong southeast winds channeled up the Delaware Bay during the late afternoon and early evening of the 10th. Peak wind gusts averaged around 50 mph. The combination of the wind and heavy rain that loosened the soil caused weak trees, tree limbs and power lines to be knocked down. Most of the reported wind damage was in New Castle County. Delmarva Power and Light reported about 3,500 homes and businesses lost power, mainly in northern New Castle County. Trees were knocked down along Barley Mill Road in Greenville (New Castle County) and they were leaning against power lines near Killens Pond Road in Harrington (Kent County). The Red Clay School District in New Castle County cancelled all after school activities.

Peak wind gusts included 51 mph at the New Castle County Airport. The late afternoon and evening strong southeast flow up the Delaware Bay also produced minor tidal flooding along the Delaware River and tidal sections of its tributaries during the early morning high tide cycle on the 11th. It also slowed the runoff of inland waterways. The high tide at Reedy Island (New Castle County) reached 7.7 feet above mean lower low water. Minor tidal flooding starts at 7.2 feet above mean lower low water.

The strong winds were caused by the pressure difference between a strong high pressure system over the Canadian Maritimes and an approaching frontal boundary from the Ohio Valley. This difference was at its strongest during the late afternoon and evening of the 10th and lessened after a warm front moved through Delaware.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Mar 10, 3:57 PM EST, 3 minutes earlier.

Area forecast discussion, Mar 10, 3:57 PM EST, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
357 PM EST THU MAR 10 2011

.SYNOPSIS...
LOW PRESSURE OVER WESTERN PENNSYLVANIA AND ANOTHER OVER VIRGINIA
WILL MOVE NORTHEASTWARD THROUGH TONIGHT AND BRING A COLD FRONT
ACROSS THE AREA TOWARD MORNING. WEAK HIGH PRESSURE WILL CROSS THE
AREA FRIDAY NIGHT INTO SATURDAY. AN ALBERTA CLIPPER LOW PRESSURE
SYSTEM IS THEN FORECAST TO PASS JUST NORTH OF OUR REGION AND BRING
ANOTHER COLD FRONT ACROSS ON SATURDAY. A HIGH PRESSURE SYSTEM
WILL THEN BUILD IN FOR EARLY NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
LATEST RADAR IMAGERY IS COVERED WITH ECHOES, MAINLY OVER PA,
PORTIONS OF NJ AND MD, BUT THERE IS MORE RAIN DEVELOPING TO THE
SW OVER MD AND VA THAT WILL MOVE THROUGH LATER. ADDITIONALLY,
THERE MAY BE SOME THUNDERSTORM DEVELOPMENT OVER CENTRAL VA AND THE
REMNANTS OF THOSE STORMS WILL HAVE TO MOVE THROUGH AS WELL. SO,
OVERALL, THINGS STILL LOOK WET.

IF THERE IS ANY POTENTIAL GOOD NEWS IN TODAY'S MODEL DATA IT IS
THAT MDL QPF HAS COME DOWN A BIT. IT REMAINS TO BE SEEN IF THIS
WILL COME TO FRUITION WITH THE PRECIP DEVELOPING TO THE SW. SOME
AREAS, ESPECIALLY IN NERN PA AND NWRN NJ HAVE ALREADY RECEIVED OVER
1.5 INCHES OF RAIN. HOWEVER, THERE WILL CONTINUE TO BE BREAKS IN
THE ACTION THROUGH THE EVENT.

NEVERTHELESS, ALL OF THE MDL DATA REMAINS IN EXCELLENT AGREEMENT
THAT THE WORST IS YET TO COME, AND IT WILL LIKELY BE IN THE TIME
PERIOD 11/00Z-11/06Z. SO, THE FLOOD WATCH WILL REMAIN IN EFFECT
UNCHANGED. IT IS ALSO STILL PSBL THAT THERE COULD BE AN ISOLD
TSTM, ESPECIALLY OVER SRN AND ERN SECTIONS, AND OF COURSE, ANY
CONVECTION WILL ONLY ENHANCE RAINFALL AMTS.

RAINFALL AMOUNTS OF 2 TO 3 INCHES WILL BE WIDESPREAD ESPECIALLY
FROM THE I-95 CORRIDOR N AND W. THESE AMOUNTS WILL PRODUCE MINOR
TO MAJOR FLOODING ON THE MAJORITY OF OUR WATERWAYS.

THE RAIN WILL BEGIN TO TAPER OFF LATER TONIGHT AND SHOULD END FROM
SOUTH TO NORTH BY DAYBREAK AFTER A COLD FRONT PASSES THROUGH THE
REGION. HOWEVER, THE FLOODING WILL CONTINUE THROUGH FRIDAY AND
INTO THE WEEKEND ON SOME OF OUR SLOWER REACTING RIVERS AND
STREAMS.

SE TO E WINDS WILL CONTINUE UNTIL FROPA AND WILL REMAIN QUITE
GUSTY, WITH SPEEDS PSBLY AS HIGH AS 35-40 MPH OVER SRN AND ERN
AREAS THROUGH THE EVENING HOURS.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY/...
THE RAIN WILL CONTINUE TO WIND DOWN ERLY IN THE PD, WITH MOST OF
THE MDLS IN AGREEMENT THAT ITS OVER EVERYWHERE BY 11/18Z, IF NOT
SOONER. THE REST OF FRIDAY THEN LOOKS DRY WITH TEMPS IN THE 50S.
WEAK HIGH PRESSURE WILL BUILD IN FROM THE SOUTH ON SATURDAY, AS A
WEAK IMPULSE ROTATES THROUGH THE UPR LOW AND BRINGS A CLIPPER TYPE
SYSTEM THROUGH BUT AFFECTS AREAS MAINLY TO OUR N. HIGH PRESSURE
BUILDS MORE STRONGLY IN FOR SUNDAY. TEMPS WILL BE MAINLY IN THE
20S AND 30S SATURDAY NIGHT BUT WILL REBOUND QUITE NICELY INTO THE
50S ON SUNDAY.

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
MUCH OF THE FIRST HALF OF THE EXTENDED PERIOD WILL HAVE FAIR WEATHER
ACROSS THE MIDDLE ATLANTIC REGION AS WE WILL BE BETWEEN SYSTEMS. ONE
LOW WILL BE MOVING OFF EASTERN CANADA WHILE A WAVE MOVES ACROSS THE
SOUTHEAST STATES MON AND INTO THE ATLANTIC TUE. A RIDGE BETWEEN THESE
SYSTEMS WILL KEEP BASICALLY DRY WEATHER FOR OUR AREA. TEMPERATURES
WILL BE NEAR NORMAL OR JUST SLIGHTLY BELOW WITH A NRLY FLOW FROM
CANADA PREVAILING EARLY NEXT WEEK. HIGHS MON AND TUE WILL BE IN THE
LOW 40S ACROSS THE NORTH AND MID TO UPPER 40S OVER THE DELMARVA AND
METRO PHILADELPHIA.

A PROGRESSIVE SHORT WAVE WHICH WILL MOVE ALONG THE U.S.-CANADA
BORDER NEXT WEEK WILL ARRIVE OVER OUR AREA WED AND PERSIST INTO THU.
IT WILL BRING THE POSSIBILITY FOR SOME SHOWERS AND MILDER TEMPS. THE
HPC GRAPHICS...WHICH FAVOR THE TIMING OF THE 00Z ECMWF...WAS USED
FOR THE SYSTEM. HIGHS ACROSS THE DELMARVA AND PHILADELPHIA WILL BE
IN THE LOW 50S WED AND UPPER 50S THU...READINGS WILL BE 5 OR SO
DEGREES LESS ACROSS THE NRN AREAS.

&&

.AVIATION /21Z THURSDAY THROUGH TUESDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY AND SURROUNDING AREAS.

REST OF TODAY...CONDS MVFR VARIABLE IFR IN SHOWERS VARYING INTENSITY
FROM LIGHT TO HEAVY. GUSTY ESE WINDS RANGING FROM NEAR 20 KNOTS VCNTY
KRDG KABE TO BETWEEN 33 AND 38 KNOTS ELSEWHERE. INCREASING LLWS
THROUGH THE AFTERNOON BETWEEN 500 AND 2000 FT.

TONIGHT...IFR VARIABLE LIFR BAND OF INTENSE SHOWERS WITH EMBEDDED
THUNDER IS EXPECTED ALONG WITH LLWS OF 55 TO 65 KTS AS 5MB 3 PM SFC
PRES FALLS AHEAD OF LOW PRES MOVING NNE INTO CENTRAL PA SWEEPS ITS
COOL FRONT EAST AND CONCENTRATES RAIN IN A 3-6 HR WIDE BAND AHD OF
THE FRONT. WE MAY NEED TO ADD CB TO THE FCST FOR FOR SOME OF THE
TAF SITES...ESPECIALLY KPHL S AND E IN THE 23Z-04Z TIME FRAME.
SURFACE GUSTS IN THE PHL/ILG SEWD SHOULD BRIEFLY REACH 40 KNOTS.

AFTER 05Z...HEAVY SHOWERS AND LLWS TRANSLATE SLOWLY NEWD OF OUR
TAF SITES AND ABATE BY 09Z LEAVING IFR OR LIFR IN FOG/STRATUS AND
VIRTUALLY NO WIND BY 10Z FRIDAY.

OUTLOOK...
FRIDAY...IFR CONDITIONS IMPROVE TO VFR CIGS BETWEEN 14Z AND 16Z.
SW WIND GUSTS 15 TO 20 KNOTS MIDDAY.

FRIDAY NIGHT AND SATURDAY...VFR CONDITIONS SHOULD CONTINUE (WITH
A BRIEF PERIOD OF MVFR CEILINGS POSSIBLE AT KRDG AND KABE) AHEAD
WHAT SHOULD BE A DRY COLD FRONTAL PASSAGE LATE SATURDAY NIGHT OR
SUNDAY MORNING. SW GUSTS DURING THE MIDDAY HOURS SATURDAY TO 25
KNOTS.

SUNDAY...BEHIND THE FRONT...VFR CONDITIONS SHOULD CONTINUE...WITH
WIND GUSTS TO 25 KNOTS FROM THE WEST AND NORTHWEST..

&&

.MARINE...
GALE CONTINUED.

SO FAR THIS MORNING SINCE 7 AM EDT CHES LIGHT AND SHIP JOHN SHOAL
HAD ISOLATED GUSTS 34-35KTS AND CAPE MAY 37 KT WHICH SEEMS TO BE
LINKED WELL TO THE BL WIND FCST OF THE RECENT NAM CYCLES. DURING
MID AFTERNOON MANY REPORTS OF 30-35 KT ON THE WARMER LAND.

BEST CHANCE OF FREQUENT GALE FORCE GUSTS WOULD BE THE LATE AFTERNOON
THROUGH 0600 UTC FRIDAY (DURING THE TIME OF BEST MIXING UNDER THE
LOW INVERSION AND GRADIENT) ALONG THE WARMEST NEARSHORE WATERS.

CONVECTIVE BURST IN DELAWARE AROUND 7 PM MAY CONTRIBUTE TO HIGHER
GUSTS THIS EVENING. WATCH THE ADVANCE OF THE LIGHTNING OUT OF
VIRGINIA LATE TODAY.

AFTER 0600 UTC...THE GRADIENT STARTS TO BACK OFF A BIT AHEAD OF
THE COLD/OCCLUDED FRONT).

WITH THE PASSAGE OF THE FRONT...WIND WILL BECOME SOUTHWEST AND DROP
OFF CONSIDERABLY FOR A TIME FRIDAY MORNING (PERHAPS EVEN BELOW SMALL
CRAFT LEVELS). THIS MAY TEND TO INCREASE AGAIN AS THE GRADIENT TRIES
TO TIGHTEN IN THE AFTERNOON. EVEN IF WINDS DO NOT GET BACK TO SMALL
CRAFT LEVELS FRIDAY...SEAS WILL REMAIN WELL ABOVE 5 FEET ON THE
OCEAN WATERS THROUGHOUT THE DAY...AS THE SWELL SLOWLY SORTS ITSELF
OUT.

THE GRADIENT SHOULD INCREASE FRIDAY NIGHT INTO SATURDAY AHEAD OF THE
NEXT COLD FRONT. GUSTS SHOULD GET INTO THE SMALL CRAFT RANGE DURING
FRIDAY NIGHT AND LAST INTO SATURDAY NIGHT. SEAS MAY HAVE A HARD TIME
GETTING BELOW 5 FEET ON THE OCEAN BEFORE INCREASING AGAIN IN THE
SOUTHWEST FETCH AHEAD OF THE FRONT.

THE PASSAGE OF THE DRY COLD FRONT SHOULD OCCUR EARLY SUNDAY MORNING.
BEHIND THE FRONT...THE GRADIENT AND MIXING IN THE COLD AIR ADVECTION
SHOULD SUPPORT SMALL CRAFT WIND GUSTS...ESPECIALLY ON THE OCEAN
WATERS...FOR MUCH OF SUNDAY. AFTER THE PASSAGE OF THE FRONT...STRONG
HIGH PRESSURE WILL BUILD ACROSS EASTERN CANADA AND RIDGE DOWN THE
COAST...BRINGING SUB ADVISORY CONDITIONS FOR EARLY NEXT WEEK.

&&

.HYDROLOGY...
NO MAJOR CHANGES TO QPF. MODEL QPF HAS COME DOWN A BIT WITH
TODAY'S RUNS, BUT WITH PRECIP STILL DEVELOPING TO THE SW AND YET
TO MOVE THROUGH, ITS DIFFICULT TO DETERMINE IF THE LOWER AMTS WILL
COME TO FRUITION. WE ARE MAINLY GOING WITH 2.00 TO 3.00 INCHES
ACROSS THE REGION. WITH THESE FORECAST RAINFALL AMOUNTS, WE'RE
LOOKING AT A SIGNIFICANT FLOOD EVENT, NOT ONLY FROM HIGH WATER BUT
ALSO FROM THE LARGE AREAL EXTENT OF THE EVENT.

IN PENNSYLVANIA....

LEHIGH BASIN - CAUTION STAGE TO MINOR FLOODING
SCHUYLKILL RIVER BASIN - MINOR FLOODING
SOUTHEAST PA BASINS - MINOR TO MODERATE FLOODING
DELAWARE RIVER BASIN - MINOR TO MODERATE FLOODING
CARBON/MONROE COUNTY BASINS - MINOR TO MODERATE FLOODING

IN NEW JERSEY...

PASSAIC BASIN - MODERATE TO MAJOR FLOODING WITH SOME RECORDS POSSIBLE
RARITAN BASIN - MINOR TO MODERATE FLOODING WITH SOME MAJOR FLOODING
ASSUNPINK BASIN - MINOR TO MODERATE FLOODING
RANCOCAS BASIN - MINOR FLOODING

CREEKS AND RIVERS ARE FORECAST TO CLIMB ABOVE FLOOD STAGE TONIGHT AND
SATURDAY. CRESTS WILL OCCUR ALONG THE LARGE RIVERS SATURDAY INTO
SUNDAY. IN SOME CASES ACROSS THE PASSAIC, FORECAST POINTS WILL
REMAIN IN FLOOD THROUGH THE NEXT RISE AND NOT FALL BELOW FLOOD
STAGE UNTIL NEXT WEEK.

IF YOU LIVE OR WORK IN A FLOODPLAIN WHERE FLOODING COULD OCCUR,
PLEASE USE THE EARLY PART OF TODAY TO FINISH ANY LAST MINUTE
PREPARATIONS.

VISIT OUR ADVANCED HYDROLOGIC PREDICTION SERVICE (AHPS) WEBSITE FOR
THE LATEST RIVER FORECASTS (IN LOWERCASE)...

HTTP:/WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=PHI

FOR INUNDATION MAPPING ALONG PORTIONS OF THE DELAWARE RIVER...

HTTP:/WATER.WEATHER.GOV/AHPS/INUNDATION.PHP

&&

.TIDES/COASTAL FLOODING...
COASTAL FLOOD WARNING POSTED AT 3PM. ODDS FOR REACHING MODERATE
THRESHOLD ARE IN MY OPINION ABOUT 85 PERCENT AT PHL AND 65 PERCENT
AT REEDY POINT. ITS NOT A LOCK SHUT CASE FOR MODERATE BUT TRENDS
ARE FAVORABLE AS SOUTHEAST WINDS CONTINUE PILING WATER UP AT THE
UPPER END OF THE DEL BAY THIS EVENING.

PHILADELPHIA HAD A HIGHER DEPARTURE EARLY THIS MORNING COMPARED TO
REEDY POINT WITH THE STORM TIDE EXCEEDING THE THE MINOR FLOOD
THRESHOLD BY LESS THAN AN INCH 8.22 VS THE FS OF 8.20. REEDY POINT
WAS HALF A FOOT UNDER FS. THIS IS POSSIBLY DUE TO THE NARROWER
CHANNELING AND EASIER FILLING OF THE BASIN NEAR PHL AND ALSO THE
HIGHER THAN NORMAL FLOW OF THE DELAWARE RIVER.

THAT SAID...THIS PLACES PHL IN A PRETTY GOOD POSITION TO REACH
MODERATE COASTAL FLOOD THRESHOLD TOMORROW MORNING.

REEDY POINT THIS AFTERNOON WAS ABOUT .3 UNDER FS AT 230 PM
AND PHL IS PROJECTING ABOUT 0 TO .1 UNDER FS AROUND 524 PM.

THE OVERALL SCENARIO FOR COASTAL FLOODING HAS NOT CHANGED FOR THE
HIGH TIDE CYCLE LATE TONIGHT AND EARLY FRIDAY MORNING. THE GREATEST
THREAT REMAINS ON THE UPPER DELAWARE BAY AND THE DELAWARE
RIVER...WHERE FUNNELING OF GALE FORCE WIND GUSTS COULD PRODUCE
MODERATE TIDAL FLOODING DURING THE EARLY MORNING HIGH TIDE CYCLE.

LOCAL GUIDANCE AND THE MDL STORM SURGE GUIDANCE BOTH SUGGEST TIDE
HEIGHTS APPROACHING MODERATE TIDAL FLOODING AS HIGH TIDE APPROACHES.
HIGH TIDE OCCURS AT REEDY POINT AROUND 230 AM FRIDAY...AND THE HIGH
TIDE OCCURS AT PHILADELPHIA CLOSER TO 530 AM FRIDAY.

CHESAPEAKE BAY...GREATEST IMPACT OF THE PERSISTENT GUSTY ESE FLOW
IS ON THE WEST SIDE OF THE BAY AND TO OUR KNOWLEDGE NO FLOODING
OCCURRED THIS MORNING ON THE MD E SHORE. FORECASTS ARE RUNNING TO
HIGH SO FAR ON CBOFS AND SO FOR NOW...I THINK ODDS STRONGLY FAVOR
ONLY ADVY CRITERIA THIS EVENING AS IS ALREADY POSTED IN OUR PRODUCT.

THE HIGH TIDE CYCLE LATE THIS EVENING COULD PRODUCE A BETTER CHANCE
AT MINOR TIDAL FLOODING. BASED ON THE CHESAPEAKE BAY FORECASTING
SYSTEM OUTPUT...BOTH CAMBRIDGE AND TOLCHESTER WOULD EXCEED MINOR
TIDAL FLOODING BENCHMARK NUMBERS DURING THIS TIDE CYCLE. HIGH TIDE
THIS EVENING OCCURS BETWEEN 730 PM AND 1100 PM...FROM SOUTH TO
NORTH.

&&

.CLIMATE...
ANOTHER ROBUST SURGE OF MOISTURE FROM THE SOUTHWEST WILL INUNDATE
OUR REGION ONCE AGAIN AND MAY PROVIDE SOME AREAS WITH RECORD OR
NEAR RECORD RAINFALL. IT APPEARS THAT WE WILL HAVE A GREAT CHANCE AT
BREAKING SOME ONE-DAY RAINFALL RECORDS ACROSS SOME OF OUR 8 CLIMATE
SITES. THESE RECORDS ARE FOR MARCH 10 & 11.

MARCH 10 RAINFALL RECORDS:            ALL-TIME 1-DAY MARCH RECORDS:

PHL ->  1.43 (1994)                   PHL -> 2.79 (3/15/1912)
ABE ->  1.25 (1994)                   ABE -> 2.99 (3/11/1952)
ILG ->  1.50 (1902)                   ILG -> 3.21 (3/21/2000)
RDG ->  1.70 (1994)                   RDG -> 3.03 (3/20/1958)
TTN ->  1.40 (1994)                   TTN -> 3.62 (3/25/1876)
ACY ->  1.25 (1994)                   ACY -> 2.69 (3/10/2010)

MARCH 11 RAINFALL RECORDS:

PHL -> 1.69 (1952)
ABE -> 2.99 (1952)
ILG -> 1.43 (1952)
RDG -> 1.30 (1952)
TTN -> 2.19 (1901)
ACY -> 1.10 (1924)

IT APPEARS OUR REAL TIME DATA IS A CLOSE TO FIT TO THE RADAR OHP
AND STP INFORMATION.

SINCE MIDNIGHT FOR THE FOLLOWING PARAGRAPH THROUGH 330 PM
WALNUTPORT IN NORTHAMPTON COUNTY PA 1.97
MANY MANY REPORTS OF 1 TO 1.87 INCHES E PA AND NNJ...THE
HEAVIEST NEAR THE POCONOS AND KITTATINNY RIDGES.

EVENT STORM TOTALS AS OF 1 PM FOR CLIMATE SITES EXCEPT ABE
ABE 1.29  NEW DAILY RECORD AND CLIMBING.

THROUGH 1 PM
ILG 0.90
RDG 0.87
PHL 0.50
TTN 0.35

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...FLOOD WATCH THROUGH FRIDAY MORNING FOR PAZ054-055-060>062-
     067>071.
     COASTAL FLOOD WARNING FROM 1 AM TO 8 AM EST FRIDAY FOR PAZ070-
     071.
NJ...FLOOD WATCH THROUGH FRIDAY MORNING FOR NJZ001-007>010-012>027.
     COASTAL FLOOD WARNING FROM 1 AM TO 8 AM EST FRIDAY FOR
     NJZ016>019.
DE...FLOOD WATCH THROUGH FRIDAY MORNING FOR DEZ001>004.
     COASTAL FLOOD WARNING FROM 1 AM TO 8 AM EST FRIDAY FOR DEZ001.
MD...FLOOD WATCH THROUGH FRIDAY MORNING FOR MDZ008-012-015-019-020.
     COASTAL FLOOD ADVISORY UNTIL MIDNIGHT EST TONIGHT FOR MDZ012-
     015-019-020.
MARINE...GALE WARNING UNTIL 3 AM EST FRIDAY FOR ANZ430-431-450>455.

&&

SYNOPSIS...NIERENBERG
NEAR TERM...NIERENBERG
SHORT TERM...NIERENBERG
LONG TERM...O'HARA
AVIATION...DRAG 357
MARINE...DRAG 357
HYDROLOGY...
TIDES/COASTAL FLOODING...357
CLIMATE...357
Hazardous weather outlook, Mar 10, 3:50 PM EST, 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
350 PM EST THU MAR 10 2011

NJZ001-PAZ054-055-112100-
SUSSEX-CARBON-MONROE-
350 PM EST THU MAR 10 2011

...FLOOD WATCH IN EFFECT THROUGH FRIDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY AND
NORTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NJZ007>010-012-015-PAZ060>062-067>069-112100-
WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-MERCER-BERKS-LEHIGH-
NORTHAMPTON-CHESTER-MONTGOMERY-BUCKS-
350 PM EST THU MAR 10 2011

...FLOOD WATCH IN EFFECT THROUGH FRIDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN
NEW JERSEY...NORTHWEST NEW JERSEY...EAST CENTRAL PENNSYLVANIA AND
SOUTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ001-NJZ016>019-PAZ070-071-112100-
NEW CASTLE-SALEM-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-DELAWARE-
PHILADELPHIA-
350 PM EST THU MAR 10 2011

...FLOOD WATCH IN EFFECT THROUGH FRIDAY MORNING...
...COASTAL FLOOD WARNING IN EFFECT FROM 1 AM TO 8 AM EST FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...SOUTHERN
NEW JERSEY AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.
   COASTAL FLOOD WARNING.

ADDITIONALLY, WINDS COULD GUST IN THE 35 TO 40 MPH RANGE THIS
EVENING WHICH COUPLED WITH THE WET GROUND COULD BRING DOWN TREES.
THERE COULD ALSO BE A RUMBLE OF THUNDER THIS EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.
   COASTAL FLOOD WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MDZ008-112100-
CECIL-
350 PM EST THU MAR 10 2011

...FLOOD WATCH IN EFFECT THROUGH FRIDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MARYLAND.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

ADDITIONALLY, WINDS COULD GUST IN THE 35 TO 40 MPH RANGE THIS
EVENING WHICH COUPLED WITH THE WET GROUND COULD BRING DOWN TREES.
THERE COULD ALSO BE A RUMBLE OF THUNDER THIS EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-112100-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
350 PM EST THU MAR 10 2011

...GALE WARNING IN EFFECT UNTIL 3 AM EST FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MDZ012-015-019-020-112100-
KENT MD-QUEEN ANNES-TALBOT-CAROLINE-
350 PM EST THU MAR 10 2011

...FLOOD WATCH IN EFFECT THROUGH FRIDAY MORNING...
...COASTAL FLOOD ADVISORY IN EFFECT UNTIL MIDNIGHT EST TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MARYLAND.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.
   COASTAL FLOOD ADVISORY.

THERE COULD ALSO BE A RUMBLE OF THUNDER THIS EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ002>004-NJZ013-014-020>027-112100-
KENT-INLAND SUSSEX-DELAWARE BEACHES-WESTERN MONMOUTH-
EASTERN MONMOUTH-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-
350 PM EST THU MAR 10 2011

...FLOOD WATCH IN EFFECT THROUGH FRIDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN
DELAWARE...CENTRAL NEW JERSEY AND SOUTHERN NEW JERSEY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

ADDITIONALLY, WINDS COULD GUST IN THE 35 TO 40 MPH RANGE THIS
EVENING WHICH COUPLED WITH THE WET GROUND COULD BRING DOWN TREES.
THERE COULD ALSO BE A RUMBLE OF THUNDER THIS EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

4 strong wind. Local standard time, as filed.

Strong Wind, Kent

When
March 10, 4:00 PM EST to 10:00 PM EST
Where
Kent forecast zone
Measured
40 kt (46 mph) estimated gust
Property damage
$3,000
Reported by
Mesonet
Coordinates
39.096, -75.505 (the zone’s center; the record gives no point)

Strong Wind, New Castle

When
March 10, 4:00 PM EST to 10:00 PM EST
Where
New Castle forecast zone
Measured
44 kt (51 mph) measured gust
Property damage
$5,000
Reported by
ASOS
Coordinates
39.578, -75.639 (the zone’s center; the record gives no point)

Strong Wind, Delaware Beaches

When
March 10, 5:00 PM EST to 10:00 PM EST
Where
Delaware Beaches forecast zone
Measured
40 kt (46 mph) estimated gust
Property damage
$1,000
Reported by
Mesonet
Coordinates
38.683, -75.339 (the zone’s center; the record gives no point)

Strong Wind, Inland Sussex

When
March 10, 5:00 PM EST to 10:00 PM EST
Where
Inland Sussex forecast zone
Measured
40 kt (46 mph) estimated gust
Property damage
$1,000
Reported by
Mesonet
Coordinates
38.683, -75.339 (the zone’s center; the record gives no point)

What these are

Strong Wind
Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Delaware in 2011Every state in 2011This day in weather historyWarnings in Delaware, March 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 293480, 293481, 293478, 293479.